# SDR 2006FA0000951

- Difficulty date: September 8, 2006
- Submitted: September 25, 2006
- Operation: General aviation
- Aircraft: N158AC
- Make and model: Skrsky CH54B
- Aircraft serial: 64081
- Engine: Pwa JFTD12A5A
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Part number: 6525108027103
- Condition: Cracked
- Location: Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(REF NR: MDR06-091) UPON DISASSEMBLY, AXLE WAS FOUND TO BE CRACKED AND RUNS AROUND THE CIRCUMFERENCE.  THE TRACTURE APPEARS TO ROIGINATE IN THE WELD ON THE CENTER OF THE AXLE SHAFT.  THE AXLE WAS FRACTURED UNDER THE SOCKET, PN 6425-50202-101, AS EVIDENCED BY A CRACK EXTENDING AROUND THE CIRCUMFERENCE OF THE SOCKET, FROM APPROXIMATELY THE 10:00 TO 2:00 POSITION.  NO RECENT EVENTS ARE KNOWN THAT MAY HAVE CONTRIBUTED TO THIS TYPE OF FAILURE.  RECOMMENDATIONS TO PREVENT RECURRENCE:  A ONE PIECE AXLE IS AVAILABLE FOR USE IN LIEU OF THE 2 PIECE WELDED AXLE.  (K)
